MasXtreme Dietary Supplement Recalled

WASHINGTON, March 31 (UPI) — The U.S. Food and Drug Administration says MasXtreme-brand dietary supplement is being recalled because it may present a health hazard to some consumers.

The FDA said the distributor, Natural Wellness Inc. of Deerfield Beach, Fla., is recalling the over-the-counter product because it contains aildenafil, which is close in structure to sildenafil and is expected to possess a similar pharmacological and adverse event profile, as well as the drug phentolamine, which is an alpha-adrenergic blocker.

“This may pose a threat to consumers because aildenafil may interact with nitrates found in some prescription drugs, such as nitroglycerin,” the FDA said, noting the ingredient might lower blood pressure to dangerous levels. Consumers with diabetes, high blood pressure, high cholesterol or heart disease often take nitrates. Common side effects of phentolamine include arrhythmia (abnormal heart rhythm) and tachycardia (rapid heart beat), the federal agency said.

The recalled MasXtreme, sold in blister packs containing one capsule each, was distributed nationwide.

Consumers with questions can contact the company at 954-570-6662.

Copyright 2010 United Press International, Inc. (UPI). Any reproduction, republication, redistribution and/or modification of any UPI content is expressly prohibited without UPI’s prior written consent.

Categorized | Other
Leave a Reply

You must be logged in to post a comment.